Heavy Snow, P Nc Weber/P C Morgan/P W C Summit/P Sc Wasatch
- When
- November 9, 12:00 PM MST to November 11, 12:00 PM MST
- Where
- P Nc Weber/P C Morgan/P W C Summit/P Sc Wasatch forecast zone
- Reported by
- GENERAL PUBLIC
A juicy winter-like storm moved into Northern Utah, bringing mainly wind and rain to the valleys, with heavy, wet snow to the higher mountains. Some of the storm totals included 35 inches on Ben Lomond Peak, 30 inches at Alta, 28 inches at Tony Grove Lake, 25 inches in Farmington Canyon, 24 inches at Brighton, 21 inches at Snowbird, and 10 inches in Liberty and at Snowbasin.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A juicy winter-like storm moved into Northern Utah, bringing mainly wind and rain to the valleys, with heavy, wet snow to the higher mountains. Some of the storm totals included 35 inches on Ben Lomond Peak, 30 inches at Alta, 28 inches at Tony Grove Lake, 25 inches in Farmington Canyon, 24 inches at Brighton, 21 inches at Snowbird, and 10 inches in Liberty and at Snowbasin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Nov 9, 10:30 AM MST, 1 hour 30 minutes earlier.
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1030 AM MST SAT NOV 9 2002
.SYNOPSIS...A SERIES OF MOIST AND PROGRESSIVELY COLDER WEATHER
SYSTEMS WILL MOVE RAPIDLY ACROSS THE FORECAST AREA THROUGH MONDAY.
.DISCUSSION...VERY STRONG AND MOIST WESTERLIES TO REMAIN RELATIVELY
UNCHANGED FOR AT LEAST THE NEXT 24-30 HOURS. A 150+ KNOT JET
SHOULD PUSH A SERIES OF EMBEDDED SHORTWAVES THROUGH THE WEST VERY
QUICKLY MAINTAINING THE THREAT FOR LOWER VALLEY RAIN AND MOUNTAINS
SNOW THROUGH SUNDAY.
IN THE SHORT TERM WE MAY BE LOOKING AT SOME DECREASE IN AREAL
COVERAGE OF PRECIP BETWEEN THE SHORTWAVE OVER ERN ID/NRN UT AND THE
NEXT WAVE JUST OFF THE NW CA/SW OREGON COAST. THIS WAVE LIKE THOSE
BEFORE IT SHOWING SOME ORGANIZATION AS IT MOVES ONSHORE. EXPECT
THAT HEAVY SNOW WILL AGAIN POUND THE NRN MOUNTAINS WITH THE VALLEYS
SEE RAIN AND/OR SNOW DEPENDING ON ELEVATION.
AMPLIFICATION OF THE TROUGH OVER THE CNTRL PACIFIC TONIGHT/SUNDAY
WILL LEAD TO BUILDING HEIGHTS OVER THE WRN STATES SUNDAY/MONDAY.
ONE LAST WAVE CRESTING THE BUILDING RIDGE WILL BRING A THREAT OF
PRECIP MONDAY...OTHERWISE STEADILY RISING HEIGHTS AND WARMING ALOFT
SHOULD END MOST PRECIP FOR MONDAY NIGHT/TUESDAY. THE RIDGE WILL
REMAIN PROGRESSIVE...SO LOOK FOR MORE PACIFIC SYSTEM TO INVADE THE
REGION TOWARDS THE LATTER HALF OF NEXT WEEK.
NO UPDATES PLANNED ON THE EARLY MORNING PACKAGE...THOUGH THE
THREAT OF A RAIN/SNOW MIX IN THE LOWER NRN VALLEYS DOESNT LOOK TO
BE THERE AT THIS TIME.
SLC 777 CDC 566 CONGER
.SLC...HEAVY SNOW WARNING THROUGH SUNDAY NORTHERN MOUNTAINS AND
SOUTHWEST WYOMING...IDZ025...UTZ007>010 AND WYZ021.IDZ024-025-UTZ001>021-WYZ021-101400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 628 AM MST SAT NOV 9 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY COLDER AIR WILL BE PUSHING ACROSS THE AREA TODAY BRINGING SNOW LEVELS DOWN TO NEAR 5000 FEET IN THE NORTH BY EVENING. THE SNOW WILL BE HEAVY AT TIMES IN THE MOUNTAINS TONIGHT AND RAIN WILL CHANGE TO SNOW IN ALL NORTHERN VALLEYS. A HEAVY SNOW WARNING IS IN EFFECT FOR THE NORTHERN MOUNTAINS THROUGH SUNDAY. SEE SLCWSWSLC FOR DETAILS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THE HEAVY MOUNTAIN SNOW...SEE WARNING ABOVE...WILL CONTINUE SUNDAY AND IN SOME AREAS INTO MONDAY MORNING. THE WARNING MAY NEED TO BE EXTENDED. OTHERWISE SNOW SHOULD GRADUALLY TAPER OFF MONDAY AND MONDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED THE REMAINDER OF THE PERIOD BUT THERE WILL BE ANOTHER WEAKER STORM SYSTEM MOVING ACROSS THE NORTHERN HALF OF THE AREA LATE WEDNESDAY INTO THURSDAY. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. WCJIN-WYSW
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2002Every state in 2002This day in weather historyWarnings in Utah, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324585, 5324586, 5324587.